Alert archive / Minnesota / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 51, NWS Twin Cities, MN
NWS Twin Cities, MN issued this severe thunderstorm warning at Jun 6, 2006, 1:54 AM CDT for Chippewa County, Lac qui Parle County, Yellow Medicine County, Minnesota. It was in force for 66 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2006, 1:54 AM CDT (06:54 UTC)
- Expired
- Jun 6, 2006, 3:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Twin Cities, MN
- Area
- Counties, with a storm outline in the text
Counties Chippewa County, MN, Lac qui Parle County, MN, Yellow Medicine County, MN
The radar
The Sioux Falls radar (KFSD), 161 km from the middle of the area, began a volume at 06:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 2:05 AM CDT | TSTM WND DMG | 8 Ene Boyd, MN | SEVERAL TREES DOWN |
| Jun 6, 2:05 AM CDT | HAIL 1.75 | 9 Nw Granite Falls, MN | GROUND WHITE WITH HAIL. CROPS SUSTAINED SIGNIFICANT DAMAGE. |
| Jun 6, 2:05 AM CDT | HAIL 2 | 8 Ene Boyd, MN | LARGER THAN GOLF BALL. SOME CROPS WITH SIGNIFICANT DAMAGE. SIDING DENTED. VEHICLES DAMAGED. |
| Jun 6, 2:10 AM CDT | HAIL 0.75 | 3 Se Montevideo, MN | HAILED ABOUT 5 MINUTES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 00:00Z, 6.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 306 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1929 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 79 m²/s²
- 0-3 km storm-relative helicity
- 135 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KMPX 060654
SVRMPX
MNC023-073-173-060800-
/O.NEW.KMPX.SV.W.0051.060606T0654Z-060606T0800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
154 AM CDT TUE JUN 6 2006
THE NATIONAL WEATHER SERVICE IN THE TWIN CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
LAC QUI PARLE COUNTY IN WEST CENTRAL MINNESOTA...
CHIPPEWA COUNTY IN WEST CENTRAL MINNESOTA...
YELLOW MEDICINE COUNTY IN WEST CENTRAL MINNESOTA...
* UNTIL 300 AM CDT
* AT 152 AM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM...
CAPABLE OF PRODUCING LARGE HAIL. THIS STORM WAS LOCATED 12 MILES
NORTHWEST OF GRANITE FALLS...OR ABOUT OVER MONTEVIDEO...AND MOVING
SOUTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
GRANITE FALLS...
STAY INDOORS...AND AWAY FROM WINDOWS.
LAT...LON 4493 9601 4502 9591 4485 9550 4469 9559
4489 9602
$$
LS3 follow-up statements
000
WWUS53 KMPX 060714
SVSMPX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
214 AM CDT TUE JUN 6 2006
MNC023-073-173-060800-
/O.CON.KMPX.SV.W.0051.000000T0000Z-060606T0800Z/
LAC QUI PARLE MN-CHIPPEWA MN-YELLOW MEDICINE MN-
214 AM CDT TUE JUN 6 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR YELLOW MEDICINE...CHIPPEWA AND LAC QUI PARLE COUNTIES...
AT 209 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...AND THIS STORM WAS
LOCATED 6 MILES NORTHWEST OF GRANITE FALLS...AND MOVING SOUTHEAST AT
20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BOYD.
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 4493 9601 4502 9591 4485 9550 4469 9559
4489 9602
$$
LS000 WWUS53 KMPX 060728 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 228 AM CDT TUE JUN 6 2006 MNC073-060738- /O.CAN.KMPX.SV.W.0051.000000T0000Z-060606T0800Z/ LAC QUI PARLE MN- 228 AM CDT TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR LAC QUI PARLE COUNTY IS CANCELLED... LAT...LON 4477 9579 4490 9561 4485 9550 4469 9559 $$ MNC023-173-060800- /O.CON.KMPX.SV.W.0051.000000T0000Z-060606T0800Z/ CHIPPEWA MN-YELLOW MEDICINE MN- 228 AM CDT TUE JUN 6 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT FOR YELLOW MEDICINE AND CHIPPEWA COUNTIES... AT 226 AM CDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...CAPABLE OF PRODUCING LARGE HAIL...AND THIS STORM WAS LOCATED NEAR GRANITE FALLS...AND MOVING SOUTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE HAZEL RUN. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. LAT...LON 4477 9579 4490 9561 4485 9550 4469 9559 $$ LS
000 WWUS53 KMPX 060801 SVSMPX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 300 AM CDT TUE JUN 6 2006 MNC023-173-060811- /O.EXP.KMPX.SV.W.0051.000000T0000Z-060606T0800Z/ CHIPPEWA MN-YELLOW MEDICINE MN- 300 AM CDT TUE JUN 6 2006 ...THE SEVERE THUNDERSTORM WARNING FOR YELLOW MEDICINE AND CHIPPEWA COUNTIES WILL EXPIRE AT 300 AM CDT... SEVERE STORMS HAVE MOVED OUT OF THE COUNTY. HOWEVER...MORE THUNDERSTORMS WERE DEVELOPING IN THE AREA...REMAIN ALERT FOR POSSIBLE ADDITIONAL WARNINGS. LAT...LON 4477 9579 4490 9561 4485 9550 4469 9559 $$ LS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:31 PM CDT, 11 hours 23 minutes earlier.
Area forecast discussion, Jun 5, 2:31 PM CDT, 11 hours 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 231 PM CDT MON JUN 5 2006 .DISCUSSION...TONIGHT THROUGH THURSDAY SB CAPE VALUES IN EXCESS OF 2000 JOULES/KG HAVE DEVELOPED OVER NORTHWESTERN CWA AT OF 19Z. 0-6 KM SHEAR WELL BELOW 30 KTS...SUGGESTING THE POSSIBILITY OF PULSE SVR WRN CWA THIS AFTERNOON INTO THIS EVENING. HAVE STUCK WITH THE ORIGINAL MENTION OF SVR...WRN CWA...IN THE GRIDS FOR THIS EVENING. 18Z NAM AND 12Z LOCALLY RUN WRF-ARW HAVE SIMILAR SOLUTIONS WITH BASICALLY MULICELLULAR CONVECTION RACING EASTWARD ACROSS THE CWA TONIGHT. HAVE RAISED POPS TO CLOSE TO 90 PERCENT. 12Z NAM AND 18Z WRF SOUNDINGS VIEWED THROUGH BUFKIT TONIGHT HAVE LONG SKINNY CAPE PROFILE...MORE SUGGESTIVE OF HEAVY RAIN THAN SVR WEATHER...AS THE ATTENDANT UPDRAFTS ARE WEAKER WITH THE SKINNY CAPE PROFILES. SO...HAVE STUCK WITH THE MENTION OF HEAVY RAINS TONIGHT CENTRAL INTO EASTERN CWA. DEFORMATION ZONE ABOUT UPPER LOW SUGGESTED KEEPING A CHANCE OF SHOWERS GOING ACROSS EASTERN CWA ON TUESDAY. IN ADDITIONAL...ATTENDANT CLOUDS AND COOLER TEMPERATURES ALOFT SHOULD RESULT IN LOWER MAX TEMPERATURES FOR TUESDAY...LOWERED THEM TO MOS VALUES. IN THE TUESDAY NIGHT THROUGH THURSDAY PERIOD...WE HAVE A 700 MB RIDGE MOVING ACROSS US...PUTTING AN END TO OUR VERY BRIEF WET SPELL. STUCK WITH GOING TEMPERATURES WHICH ARE CONSISTENT WITH LATEST MOS VALUES. LONGER TERM...THURSDAY NIGHT THROUGH MONDAY NIGHT LONG WAVE HIGH PRESSURE RIDGE WILL PREVAIL OVER THE UPPER MIDWEST AND NORTHERN PLAINS EARLY IN THE PERIOD...THE WEATHER WILL START OFF DRY...THEN TURN WET OVER THE WEEKEND. LONG WAVE TROUGH OVER THE EASTERN HALF OF THE CONUS...WILL RETROGRESS OVER THE GREAT LAKES AND MIDWEST DURING THE LATTER HALF OF THE FORECAST PERIOD OR BY 12Z TUESDAY THE 13TH. SHORT WAVE TROUGH ALONG WITH MINOR IMPLUSES WILL SKIRT OVER THE NORTHERN PLAINS/UPPER MIDWEST THIS WEEKEND. THE LATEST GFS MODEL HAS THE SHORT WAVE DEEPENING OVER WESTERN GREAT LAKES AS THE LONG WAVE TROUGH PHASES WITH IT. HAVE EXPANDED SHRA/TSRA CHANCES OVER THE WEEKEND. MAX/MIN TEMPS ON THE COOL SIDE WITH READINGS MAX TEMPS MAINLY IN THE 70S AND OVERNIGHT LOWS IN THE 50S. && .MPX WATCHES/WARNINGS/ADVISORIES... MN...NONE. WI...NONE. && NAISTAT/
Hazardous weather outlook, Jun 6, 12:22 AM CDT, 1 hour 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 1222 AM CDT TUE JUN 6 2006 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 061100- DOUGLAS-TODD-MORRISON-MILLE LACS-KANABEC-STEVENS-POPE-STEARNS- BENTON-SHERBURNE-ISANTI-CHISAGO-LAC QUI PARLE-SWIFT-CHIPPEWA- KANDIYOHI-MEEKER-WRIGHT-HENNEPIN-ANOKA-RAMSEY-WASHINGTON- YELLOW MEDICINE-RENVILLE-MCLEOD-SIBLEY-CARVER-SCOTT-DAKOTA- REDWOOD-BROWN-NICOLLET-LE SUEUR-RICE-GOODHUE-WATONWAN-BLUE EARTH- WASECA-STEELE-MARTIN-FARIBAULT-FREEBORN-POLK-BARRON-RUSK- ST. CROIX-PIERCE-DUNN-PEPIN-EAU CLAIRE- 1222 AM CDT TUE JUN 6 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTH CENTRAL MINNESOTA...AND WEST CENTRAL WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVERNIGHT...MAINLY ACROSS EAST AND SOUTH CENTRAL MINNESOTA AND WEST CENTRAL WISCONSIN. ALTHOUGH THESE THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS...BRIEF HEAVY DOWNPOURS AND PONDING OF WATER ON ROADWAYS WILL CONTINUE TO BE POSSIBLE. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Jun 5, 8:23 PM CDT, 5 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
823 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 3 W ISANTI 45.49N 93.31W
06/05/2006 ISANTI MN TRAINED SPOTTER
TREE ACROSS ROAD.
&&
BVSLocal storm report, Jun 5, 8:59 PM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
859 PM CDT MON JUN 05 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0451 PM HAIL 2 NW CLOTHO 46.04N 95.07W
06/05/2006 M0.75 INCH TODD MN TRAINED SPOTTER
0540 PM TSTM WND GST LASTRUP 46.04N 94.06W
06/05/2006 M65.00 MPH MORRISON MN DEPT OF HIGHWAYS
0625 PM TSTM WND DMG 5 NE CLEAR LAKE 45.50N 93.93W
06/05/2006 SHERBURNE MN AMATEUR RADIO
6 INCH DIAMETER TREES DOWN
0625 PM TSTM WND DMG 5 NE CLEAR LAKE 45.50N 93.93W
06/05/2006 SHERBURNE MN AMATEUR RADIO
12 TO 15 INCH DIAMETER TREES DOWN
0655 PM TSTM WND DMG CLEAR LAKE 45.45N 94.00W
06/05/2006 SHERBURNE MN TRAINED SPOTTER
6 INCH DIAMETER TREES DOWN. NO POWER.
0709 PM TSTM WND DMG 4 N ZIMMERMAN 45.50N 93.59W
06/05/2006 SHERBURNE MN AMATEUR RADIO
HWY 169 AND CTY RD 9. MULTIPLE TREES BLOCKING HWY.
0715 PM TSTM WND DMG 3 W ISANTI 45.49N 93.31W
06/05/2006 ISANTI MN TRAINED SPOTTER
TREE ACROSS ROAD.
0720 PM HAIL 5 W ISANTI 45.49N 93.36W
06/05/2006 M0.75 INCH ISANTI MN TRAINED SPOTTER
0735 PM TSTM WND DMG 3 N ST FRANCIS 45.48N 93.31W
06/05/2006 ISANTI MN TRAINED SPOTTER
MANY 3 INCH TREE LIMBS DOWN
&&
BVSSpecial weather statement, Jun 6, 1:39 AM CDT, 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN 139 AM CDT TUE JUN 6 2006 MNZ054-056-064-065-060730- CHIPPEWA-LAC QUI PARLE-RENVILLE-YELLOW MEDICINE- 139 AM CDT TUE JUN 6 2006 AT 135 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES WEST OF MONTEVIDEO...AND MOVING SOUTHEAST AT 20 MPH. THIS STORM WILL ALSO AFFECT THE TOWNS OF BOYD...GRANITE FALLS...AND MINNESOTA FALLS BETWEEN 145 AM CDT AND 230 AM CDT. ONE HALF INCH HAIL...AND WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM.
The office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:10 PM CDT | Severe Thunderstorm Warning | MPX | Chisago, Isanti | 65 min |
| Jun 5, 10:39 PM CDT | Severe Thunderstorm Warning | MPX | Redwood | 51 min |
Nearby
Severe Thunderstorm Warnings in Minnesota, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.